Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Mobile, AL

January 27, 2008Walton County, Florida

NWS Mobile, AL issued this red flag warning at Jan 27, 2008, 3:48 AM CST for Walton County, Florida. It took effect at Jan 27, 2008, 1:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 3:48 AM CST (09:48 UTC)
In effect from
Jan 27, 2008, 1:00 PM CST
Expired
Jan 27, 2008, 12:04 PM CST
In force
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 270950
RFWMOB

RED FLAG WARNING...CORRECTED TEXT...
NATIONAL WEATHER SERVICE MOBILE AL
348 AM CST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE FROM
1 PM TO 5 PM CST THIS AFTERNOON...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN FLORIDA
PANHANDLE ON MONDAY...

.A RED FLAG WARNING IS NOW IN EFFECT FOR THE FOLLOWING COUNTIES IN
THE NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA...OKALOOSA AND COASTAL 
WALTON. THIS WARNING IS IN EFFECT DUE TO AFTERNOON RELATIVE 
HUMIDITIES FALLING BELOW CRITICAL THRESHOLDS FOR 4 CONSECUTIVE HOURS 
OR MORE. HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF COAST REGION 
THROUGH EARLY TUESDAY. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THE 
THESE AREAS ON MONDAY. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE 
CLOSELY MONITORED TODAY THROUGH MONDAY.  

FLZ001>006-008-280200-
/O.UPG.KMOB.FW.A.0008.080127T1700Z-080127T2300Z/
/O.NEW.KMOB.FW.W.0010.080127T1900Z-080127T2300Z/
/O.NEW.KMOB.FW.A.0009.080128T1700Z-080128T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
348 AM CST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A RED FLAG WARNING IS NOW IN EFFECT FOR THE FOLLOWING COUNTIES IN
THE NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA...OKALOOSA AND COASTAL
WALTON. THIS WARNING IS IN EFFECT DUE TO AFTERNOON RELATIVE
HUMIDITIES FALLING BELOW CRITICAL THRESHOLDS FOR 4 CONSECUTIVE HOURS
OR MORE. HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF COAST REGION
THROUGH EARLY TUESDAY. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THE
THESE AREAS ON MONDAY. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE 
CLOSELY MONITORED TODAY THROUGH MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS84 KMOB 271804
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1204 PM CST SUN JAN 27 2008

...RED FLAG WARNING ACROSS THE WESTERN FLORIDA PANHANDLE HAS 
BEEN CANCELLED FOR TODAY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE WESTERN FLORIDA
PANHANDLE ON MONDAY...

.A DRIER AIRMASS ALOFT WILL LIKELY MIX DOWN TO THE SURFACE DURING THE
AFTERNOON HOURS...ALLOWING RELATIVE HUMIDITY VALUES TO DROP TO NEAR
30 PERCENT FOR A SHORT PERIOD OF TIME DURING THE MID AFTERNOON HOURS.
HOWEVER...THE REQUIRED DURATION FOR A RED FLAG WARNING WILL NOT BE
MET. FOR MONDAY...LESS CLOUD COVER AND LIGHTER WINDS ARE EXPECTED
DURING THE MORNING HOURS. THIS WILL ALLOW THE TEMPERATURES TO RISE
MORE QUICKLY DURING THE DAY...AND SHOULD RESULT IN LONGER DURATIONS
OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT ON MONDAY.

FLZ001>006-008-272230-
/O.CAN.KMOB.FW.W.0010.080127T1900Z-080127T2300Z/
/O.CON.KMOB.FW.A.0009.080128T1700Z-080128T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
1204 PM CST SUN JAN 27 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY AFTERNOON. 

A DRIER AIRMASS ALOFT WILL LIKELY MIX DOWN TO THE SURFACE DURING THE
AFTERNOON HOURS...ALLOWING RELATIVE HUMIDITY VALUES TO DROP TO NEAR
30 PERCENT FOR A SHORT PERIOD OF TIME DURING THE MID AFTERNOON HOURS.
HOWEVER...THE REQUIRED DURATION FOR A RED FLAG WARNING WILL NOT BE
MET. FOR MONDAY...LESS CLOUD COVER AND LIGHTER WINDS ARE EXPECTED
DURING THE MORNING HOURS. THIS WILL ALLOW THE TEMPERATURES TO RISE
MORE QUICKLY DURING THE DAY...AND SHOULD RESULT IN LONGER DURATIONS
OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT ON MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 26, 9:55 PM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Jan 26, 9:55 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
955 PM CST SAT JAN 26 2008

.UPDATE..SENT OUT A FRESH SET OF ZONES...PRIMARILY REMOVING EVENING
WORDING AND ADJUSTED OVERNIGHT MINS.  DEWPOINTS OVER INTERIOR ZONES
CURRENTLY RUNNING UPPER 30S TO MID 40S...AND WITH THIS COMBINED WITH
LINGERING CLOUD COVER...RAISED MIN TEMPS FOR TONIGHT BY 3 TO 5
DEGREES OVER INTERIOR ZONES AND 2 TO 3 DEGREES COASTAL ZONES.
OTHERWISE...NO CHANGES.  NO ADDITIONAL CHANGES TO EVENING UPDATE OF
COASTAL WATERS FCST EITHER...AFTER DROPPING SMALL CRAFT ADVISORY
EARLIER TONIGHT.

12/DS

&&

...PREVIOUS DISCUSSION FROM 334 PM CST SAT JAN 26 2008 FOLLOWS...

.SHORT TERM (TONIGHT AND SUNDAY)...SURFACE LOW PRESSURE IS CURRENTLY
NOTED ABOUT 60 MILES DUE SOUTH OF PERDIDO KEY...MOVING EAST AND
TAKING THE WIDESPREAD HEAVIER RAIN WITH IT.  WIDESPREAD LOW CLOUDS,
LIGHT FOG AND DRIZZLE ACROSS THE AREA WILL LIKELY PERSIST THROUGH
THE EARLY EVENING HOURS.  THE DRIZZLE SHOULD DIMINISH GRADUALLY FROM
NORTHWEST TO SOUTHEAST DURING THE COURSE OF THE EARLY EVENING HOURS
AS THE DEEPER LAYERED NORTHWESTERLY FLOW MOVES DOWN AND THE
CONDENSATION PRESSURE DEFICITS START TO RISE (AS MORE ACCURATELY
DEPICTED IN THE LATEST NAM ISENTROPIC FIELDS).  THE NAM MODEL
SOUNDINGS ALSO SHOW A SIGNIFICANT AMOUNT OF MOISTURE UNDERNEATH THE
LOW LEVEL INVERSION THROUGH THE OVERNIGHT PERIOD.  WHILE WE MAY SEE
A FEW BREAKS IN THE LOW CLOUDS OVER THE INLAND AREAS THIS
EVENING...CLOUDY CONDITIONS CAN GENERALLY BE EXPECTED OVERNIGHT IN
THE FORM OF LOW STRATUS AND FOG DEVELOPING UNDERNEATH THE INVERSION
AS BOUNDARY LAYER AND GROUND CONDITIONS ARE VERY MOIST. THE CLOUDS
SHOULD BREAK UP QUICKLY AFTER SUNRISE TOMORROW AS WE START TO MIX
OUT...THEREFORE KEPT SUNDAY AS PARTLY CLOUDY GIVEN THE UPPER JET IS
BUCKLING SLOWLY SOUTH ACROSS OUR AREA SENDING MOST OF THE MID/HIGH
CLOUDINESS SOUTHWARD OVER THE GULF.  /05

.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...MONDAY STILL LOOKS TO BE
DRY AND WARMER AS THE SURFACE RIDGE SHIFTS SLOWLY TO THE EAST ACROSS
GEORGIA.  ANOTHER COLD FRONT WILL MOVE DOWN FROM THE PLAINS STATES
ON TUESDAY CROSSING OUR AREA TUESDAY NIGHT INTO EARLY WEDNESDAY.
THERE APPEARS TO BE ENOUGH RETURN MOISTURE AHEAD OF THIS SYSTEM TO
GEN UP SOME SHOWERS AND A FEW THUNDERSTORMS.  MAIN LIMITING FACTOR
WITH THE TUESDAY NIGHT SYSTEM WILL BE INSTABILITY...SO WE THINK THE
THREAT FOR SEVERE STORMS TUESDAY NIGHT LOOKS FAIRLY LIMITED.  A
STRONGER FRONT IS PROGGED BY ALL OF THE GLOBAL MODELS TO APPROACH
FROM THE NORTHWEST ON THURSDAY...WITH THE GFS SLIGHTLY FASTER THAN
MOST MEMBERS.  CURRENT THINKING IS THIS SECOND FRONT WILL MOVE
THROUGH THURSDAY NIGHT INTO FRIDAY MORNING...AND THERE APPEARS TO BE
SUFFICIENT THERMODYNAMICS AND KINEMATICS WITH THAT SYSTEM TO SUPPORT
AN INCREASED RISK FOR SEVERE STORMS THURSDAY NIGHT (50-55 KT
SOUTHWESTERLY 850 MB LOW LEVEL JET OVER A SUFFICIENTLY BACKED
SURFACE WIND FLOW...AND ENOUGH INSTABILITY ACROSS MUCH OF THE AREA
DURING THE EVENING HOURS ON THURSDAY).  THE THURSDAY INTO FRIDAY
TIMEFRAME WILL NEED TO BE CLOSELY WATCHED FOR POSSIBLE SEVERE
WEATHER.  STAY TUNED.  /05

&&

.MARINE...AS THE SURFACE LOW MOVES AWAY...HIGH PRESSURE OVER TEXAS
EXPANDS EASTWARD ACROSS THE DEEP SOUTH SUNDAY...THEN SLIPS INTO THE
SOUTHEAST ON MONDAY. NORTHERLY COMPONENT TO THE WIND IS FORECAST TO
DECREASE ON SUNDAY AS THE HIGH PRESSURE AXIS NEARS THEN AN EAST TO
SOUTHEAST COMPONENT BY MONDAY. THE DECREASE IN WINDS CAUSES A
LOWERING TREND IN SEAS. ANOTHER POTENTIALLY ACTIVE WEATHER WEEK AS A
FRONTAL BOUNDARY LOOKS TO BECOME THE SOURCE OF TWO WAVES OF
PRECIPITATION. FIRST...THE PASSAGE OF THE FRONT BRINGS A CHANCE OF
THUNDERSTORMS TO THE AREA TUESDAY. WILL ALSO SEE A PICKUP IN
SOUTHERLY FLOW AND A BUILD IN SEAS AHEAD OF THE FRONT. THE FRONT
SINKS INTO THE NORTHERN GULF WEDNESDAY BEFORE EASING BACK NORTHWARD
ON THURSDAY AS A WARM FRONT. IT IS THEN...WE COULD SEE ANOTHER ROUND
OF THUNDERSTORMS COMING NORTHWARD OFF THE GULF AS UPPER LEVEL ENERGY
IN THE SOUTHWEST FLOW ALOFT ENHANCES THE LIFT OF A MOIST AND
UNSTABLE AIRMASS ACROSS THE WARM FRONT. SOME OF THESE STORMS COULD
BE STRONG TO POSSIBLY SEVERE LATE THURSDAY. STILL PLENTY OF TIME TO
FINE TUNE. STAY TUNED. /10

&&

.FIRE WEATHER...KEPT THE FIRE WEATHER WATCH GOING OVER THE WESTERN
FLORIDA PANHANDLE FOR TOMORROW GIVEN MARGINAL DURATIONS OF LOW RH
BELOW 35 PERCENT FORECASTED DURING THE AFTERNOON HOURS.  OTHERWISE,
WIDESPREAD LOW CLOUDS, FOG AND PATCHY DRIZZLE WILL CONTINUE INTO THE
OVERNIGHT HOURS, DIMINISHING TOWARDS DAYBREAK AS A DEEPLY DRY
AIRMASS MOVES IN FROM THE NORTHWEST.  A LOW PRESSURE SYSTEM PASSING
FROM WEST TO EAST 60 MILES OFFSHORE THIS EVENING WILL MOVE ACROSS
THE NORTHERN FLORIDA PENINSULA ON SUNDAY.  THIS WILL RESULT IN A
DRIER AIRMASS MOVING ACROSS THE REGION UNDER A LIGHT TO MODERATE
NORTHERLY TRANSPORT WIND FLOW ON SUNDAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      35  61  38  67 /  05  00  00  00
PENSACOLA   38  61  41  64 /  05  00  00  00
DESTIN      41  61  46  64 /  10  00  00  00
EVERGREEN   33  61  29  66 /  05  00  00  00
WAYNESBORO  30  62  29  67 /  05  00  00  00
CAMDEN      32  60  28  65 /  05  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jan 26, 1:47 PM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CST SAT JAN 26 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
147 PM CST SAT JAN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM PASSING SOUTH OF THE ALABAMA...NORTHWEST
FLORIDA GULF COAST LATE TODAY WILL RESULT IN GUSTY NORTHEAST WINDS
OF 15 TO 25 KNOTS ACROSS THE MARINE AREA THROUGH THIS EVENING.  THE
WINDS WILL BECOME NORTHERLY AND DECREASE SOMEWHAT BY SUNDAY AS THE
LOW PRESSURE SYSTEM MOVES FARTHER TO THE EAST AND HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA ON TUESDAY NIGHT
BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
CENTRAL GULF COAST REGION.  A STRONG COLD FRONT IS FORECAST TO SWEEP
SOUTHEAST ACROSS THE AREA ON THURSDAY...BRINGING A GREATER CHANCE OF
THUNDERSTORMS TO THE REGION THURSDAY AND THURSDAY NIGHT.  THERE ARE
SOME FORECAST INDICATORS THAT POINT TO A SOMEWHAT GREATER POTENTIAL
FOR SEVERE STORMS LATE THURSDAY.  STAY TUNED FOR FURTHER UPDATES AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE ON THE SEVERE STORM
POTENTIAL FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
WILL NOT BE NEEDED THROUGH SUNDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:48 AM CSTFire Weather WatchMOBWalton27 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.